Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 36, NWS Norman, OK

May 30, 2021Kingfisher County, Logan County, Oklahoma

NWS Norman, OK issued this river flood advisory at May 30, 2021, 8:14 PM CDT for Kingfisher County, Logan County, Oklahoma. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2021, 8:14 PM CDT (01:14 UTC)
Expired
Jun 1, 2021, 8:05 PM CDT
In force
48 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Kingfisher County, OK, Logan County, OK

The radar

The Vance AFB radar (KVNX), 85 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Dover (DOVO2). The gauge peaked at 16.43 ft at Jun 1, 2021, 5:00 PM CDT.

actionminormoderate10152005/3106/0106/0206/03
Action stage
15 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07159100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

205 
WGUS84 KOUN 310114
FLSOUN

Flood Advisory
National Weather Service Norman OK
814 PM CDT Sun May 30 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC073-083-311315-
/O.NEW.KOUN.FL.Y.0036.210531T0114Z-210603T1200Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
814 PM CDT Sun May 30 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Cimarron River near Dover.
* From this evening to Thursday morning.
* At 7:30 PM CDT Sunday the stage was 11.3 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of 
  16.9 feet Tuesday evening.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood 
  depths averaging almost a foot across Kingfisher County... and 
  into western Logan County. Oil wells in lower places near the 
  river channel are flooded or isolated. Livestock may become 
  stranded by deeper flows in cutoff channels crossing the flood 
  plain. Sandpit facilities near Dover could be flooded.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

30
8 follow-up statements
911 
WGUS84 KOUN 310809
FLSOUN

Flood Advisory
National Weather Service Norman OK
309 AM CDT Mon May 31 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC073-083-312015-
/O.EXT.KOUN.FL.Y.0036.000000T0000Z-210603T1800Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
309 AM CDT Mon May 31 2021

...The Flood Advisory is now in effect until early Thursday 
afternoon...

The Flood Advisory continues for
  the Cimarron River near Dover.
* Until Thursday afternoon.
* At 2:30 AM CDT Monday the stage was 11.1 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River will fall to 11.0 feet and then 
  begin rising this morning. It will then rise again to 16.9 feet 
  tomorrow evening. It will fall to 12.7 feet and then begin rising 
  Friday evening then rise again.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood 
  depths averaging almost a foot across Kingfisher County... and 
  into western Logan County. Oil wells in lower places near the 
  river channel are flooded or isolated. Livestock may become 
  stranded by deeper flows in cutoff channels crossing the flood 
  plain. Sandpit facilities near Dover could be flooded.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

11
021 
WGUS84 KOUN 311617
FLSOUN

Flood Advisory
National Weather Service Norman OK
1117 AM CDT Mon May 31 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC073-083-010430-
/O.EXT.KOUN.FL.Y.0036.000000T0000Z-210603T1200Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1117 AM CDT Mon May 31 2021

...The Flood Advisory is now in effect until Thursday morning...

The Flood Advisory continues for
  the Cimarron River near Dover.
* Until Thursday morning.
* At 10:30 AM CDT Monday the stage was 11.0 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of 
  16.9 feet early Tuesday afternoon.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood 
  depths averaging almost a foot across Kingfisher County... and 
  into western Logan County. Oil wells in lower places near the 
  river channel are flooded or isolated. Livestock may become 
  stranded by deeper flows in cutoff channels crossing the flood 
  plain. Sandpit facilities near Dover could be flooded.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

SIX
878 
WGUS84 KOUN 311956
FLSOUN

Flood Advisory
National Weather Service Norman OK
256 PM CDT Mon May 31 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC073-083-010800-
/O.CON.KOUN.FL.Y.0036.000000T0000Z-210603T1200Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
256 PM CDT Mon May 31 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cimarron River near Dover.
* Until Thursday morning.
* At 1:30 PM CDT Monday the stage was 11.1 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of 
  16.9 feet early tomorrow afternoon.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood 
  depths averaging almost a foot across Kingfisher County... and 
  into western Logan County. Oil wells in lower places near the 
  river channel are flooded or isolated. Livestock may become 
  stranded by deeper flows in cutoff channels crossing the flood 
  plain. Sandpit facilities near Dover could be flooded.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

.speg.
444 
WGUS84 KOUN 010209
FLSOUN

Flood Advisory
National Weather Service Norman OK
909 PM CDT Mon May 31 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC073-083-011415-
/O.EXT.KOUN.FL.Y.0036.000000T0000Z-210603T1800Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 PM CDT Mon May 31 2021

...The Flood Advisory is now in effect until early Thursday 
afternoon...

The Flood Advisory continues for
  the Cimarron River near Dover.
* Until Thursday afternoon.
* At 8:30 PM CDT Monday the stage was 12.2 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of 
  15.7 feet Wednesday morning.
* Impact...At 16.0 feet, Near bankfull conditions exist along the 
  river through Kingfisher County and into western Logan County. 
  Some oilfield equipment in low bottomlands may be isolated for a 
  short time. Sandpit operations near Dover may be affected.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

30
145 
WGUS84 KOUN 010648
FLSOUN

Flood Advisory
National Weather Service Norman OK
148 AM CDT Tue Jun 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC073-083-011900-
/O.CON.KOUN.FL.Y.0036.000000T0000Z-210603T1800Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
148 AM CDT Tue Jun 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cimarron River near Dover.
* Until Thursday afternoon.
* At 12:30 AM CDT Tuesday the stage was 14.0 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of 
  15.6 feet just after midnight tonight.
* Impact...At 16.0 feet, Near bankfull conditions exist along the 
  river through Kingfisher County and into western Logan County. 
  Some oilfield equipment in low bottomlands may be isolated for a 
  short time. Sandpit operations near Dover may be affected.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

11
874 
WGUS84 KOUN 011354
FLSOUN

Flood Advisory
National Weather Service Norman OK
854 AM CDT Tue Jun 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC073-083-020200-
/O.EXT.KOUN.FL.Y.0036.000000T0000Z-210603T1200Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 AM CDT Tue Jun 1 2021

...The Flood Advisory is now in effect until Thursday morning...

The Flood Advisory continues for
  the Cimarron River near Dover.
* Until Thursday morning.
* At 7:30 AM CDT Tuesday the stage was 15.4 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of 
  16.5 feet this evening.
* Impact...At 16.0 feet, Near bankfull conditions exist along the 
  river through Kingfisher County and into western Logan County. 
  Some oilfield equipment in low bottomlands may be isolated for a 
  short time. Sandpit operations near Dover may be affected.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

.speg.
164 
WGUS84 KOUN 011858
FLSOUN

Flood Advisory
National Weather Service Norman OK
158 PM CDT Tue Jun 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC073-083-020700-
/O.CON.KOUN.FL.Y.0036.000000T0000Z-210603T1200Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
158 PM CDT Tue Jun 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cimarron River near Dover.
* Until Thursday morning.
* At 1:30 PM CDT Tuesday the stage was 16.2 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of 
  16.7 feet just after midnight tonight.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood 
  depths averaging almost a foot across Kingfisher County... and 
  into western Logan County. Oil wells in lower places near the 
  river channel are flooded or isolated. Livestock may become 
  stranded by deeper flows in cutoff channels crossing the flood 
  plain. Sandpit facilities near Dover could be flooded.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

SIX
368 
WGUS84 KOUN 020105
FLSOUN

Flood Advisory
National Weather Service Norman OK
805 PM CDT Tue Jun 1 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

OKC073-083-020215-
/O.CAN.KOUN.FL.Y.0036.000000T0000Z-210602T0105Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
805 PM CDT Tue Jun 1 2021

...The Flood Advisory for the Cimarron River near Dover has been 
cancelled...

The Flood Advisory is cancelled for
  the Cimarron River near Dover.
* At 7:30 PM CDT Tuesday the stage was 16.3 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to fall to 11.0 feet 
  Sunday evening.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

03

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 30, 6:07 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 30, 6:07 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
607 PM CDT Sun May 30 2021

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 213 PM CDT Sun May 30 2021

Convection forming on the High Plains this afternoon and evening
will make a run east toward the forecast area this evening and
affect the area overnight into tomorrow. But the time the storms
reach our forecast area, they likely will have grown upscale into
a complex or group of complexes. Precipitable water values climb
to 1.8 to 1.9 inches over the area this evening which will support
locally heavy rainfall and we have issue a Flood Watch for the
western sections of Oklahoma and north Texas. Although there can
be some heavy rain and flooding potential into the long term
periods, we will initially focus the Flood Watch for tonight and
tomorrow across the west and allow the pattern to evolve to see
what areas may need a watch down the line.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 314 PM CDT Sun May 30 2021

The aforementioned ascent from showers and thunderstorms will
gradually move eastward Monday night into Tuesday as a shortwave
trough slowly progresses eastward--with gradually decreasing
convective coverage from west to east. Elevated instability is
forecast to decrease with eastward extent, so there is some
uncertainty on far east the heaviest rainfall may occur.
Convective-allowing models indicate convection becoming more
disorganized with eastward extent as well. Nevertheless, the Flood
Watch may need to be expanded farther east if confidence on a
location for higher rainfall amounts increases (especially given
the antecedent conditions).

For Wednesday though Friday, an elongated PV anomaly/lowered mid-
level heights will remain in place across the Southern Plains.
Therefore, while convective coverage will generally be lower than
Monday/Tuesday, at least low probabilities for showers and
thunderstorms will continue with a "weakness" in the upper level
pattern. There might be an enhancement of the PV anomaly/ascent on
Thursday, so rain probabilities are a little higher on that day.

By the weekend, PV anomalies associated with a closed-low across
the southwest U.S. are forecast eject into the Southern Plains.
Timing of these subtle waves is uncertain, but the bottom line is
low to moderate rain chances will continue for the foreseeable
future.

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 600 PM CDT Sun May 30 2021

Mainly MVFR conditions this evening will drop to IFR with
widespread showers and thunderstorms overspreading Oklahoma and
north Texas overnight tonight and continuing through the reaminder
of the forecast period. Winds will be light tonight from the
east/southeast and are expected to increase some during the day
Monday. A front will enter northwest Oklahoma Monday afternoon.

&&

.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  60  69  61  72 /  50  80  80  40
Hobart OK         62  73  59  74 /  90  90  70  20
Wichita Falls TX  64  77  63  77 /  70  80  90  30
Gage OK           59  70  54  70 /  90  80  40  20
Ponca City OK     58  66  58  70 /  50  80  80  50
Durant OK         60  77  65  77 /  10  50  80  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 9 PM CDT this evening through Monday afternoon
     for OKZ004-005-009-010-014>016-021-022-033>037.

TX...Flood Watch from 9 PM CDT this evening through Monday afternoon
     for TXZ083>085-087-088.

&&

SHORT TERM...26
LONG TERM....10
AVIATION...30
Hazardous weather outlook, May 30, 12:35 PM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1235 PM CDT Sun May 30 2021

OKZ004>048-050>052-TXZ083>090-311145-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1235 PM CDT Sun May 30 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
Thunderstorms are expected to develop over the Oklahoma and Texas
Panhandles this afternoon, then move into western Oklahoma and
western north Texas during the evening and overnight. A few strong
to severe storms are possible across far western Oklahoma and
adjacent parts of north Texas. Damaging wind gusts will be the
main threat.

.Heavy Rain...
Rain totals of one to three inches will be possible across western
Oklahoma and adjacent parts of northern Texas. While this may
cause some localized flooding of low-lying and poor drainage
areas, widespread flooding appears unlikely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Widespread thunderstorms are forecast to spread across much of
Oklahoma and northern Texas Monday into early Tuesday. While a
few strong storms will be possible, organized severe weather
appears unlikely. Although not as widespread, thunderstorm chances
will continue Wednesday into Saturday, mainly across southern
Oklahoma and northern Texas.

.Heavy Rain...
Repeated rounds of showers and thunderstorms may result in high
rain totals and flooding problems over areas that have seen
several inches of rain the past week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 30, 2:27 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
227 PM CDT Sun May 30 2021

OKZ004-010-302000-
Woodward OK-Harper OK-
227 PM CDT Sun May 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woodward and
southeastern Harper Counties Until 300 PM CDT...

AT 222 PM CDT, a strong thunderstorm was located near Fort Supply,
moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3675 9916 3651 9914 3651 9960 3655 9961
      3659 9961 3659 9962 3671 9964
TIME...MOT...LOC 1922Z 267DEG 27KT 3660 9953

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:11 PM CDTRiver Flood WarningOUNMajor, Woods, Woodward25 hr
May 30, 8:15 PM CDTRiver Flood AdvisoryOUNAlfalfa, Woods19 hr
May 31, 1:52 AM CDTSpecial Weather StatementOUNHarmon38 min
May 31, 2:59 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon, Jackson, Kiowa6 hr
May 31, 4:07 AM CDTFlash Flood WarningOUNGreer, Harmon5 hr
May 31, 6:46 AM CDTAreal Flood AdvisoryOUNComanche3 hr
May 31, 11:26 AM CDTRiver Flood WarningOUNGreer, Jackson3 hr
May 31, 11:27 AM CDTRiver Flood AdvisoryOUNComanche, Cotton27 hr
May 31, 11:30 AM CDTRiver Flood AdvisoryOUNCotton51 hr
May 31, 2:46 PM CDTRiver Flood AdvisoryOUNGreer, Jackson19 min
May 31, 3:34 PM CDTRiver Flood WarningOUNPottawatomie, Seminole10 hr
May 31, 3:35 PM CDTRiver Flood AdvisoryOUNBlaine, Canadian6 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.